What concerns should I have with a mild left ventricle dysfunction?
I am taking Lisinopril 10 mg. I had a mild pain in the side of the left chest. Went to ER. Chest x-ray, ekg, and blood tests were believed to be normal. A day or two later, stress test and echo were abnormal. had an angiogram and doctor said that there was NO blockage. Doctor said that the heart seemed to be weak and not squeezing properly. My discharge papers stated mild left ventricle dysfunction. Doctor said that he did not know why the heart seemed to be weak, but did not think that it would be a problem. Should I go to the "heart hospital" to be checked or for a second opinion?? Any ideas or concerns why the heart would be that way when the angiogram seemed good?? Thank you!!
If your echocardiogram showed that your heart is weak, what this generally means is that your left ventricular ejection fraction was lower than normal. However, it is important that you schedule an appointment with a cardiologist. The left ventricular ejection fraction is the fraction of blood that the ventricle squeezes out of the heart each time he beats. If you do have mild left ventricular dysfunction, the reason for this needs to be found. Coronary artery disease or blockages in the heart is one cause, but it is not the only cause. It is a good thing that you had the coronary angiogram or cardiac catheterization done, because this eliminates coronary are disease as the cause of your left ventricular dysfunction. However, chronic high blood pressure, viral infections, and many other conditions can result in heart failure. You need to have an evaluation to look for the cause of this. In addition, there is a very standard medical regimen for people in your position that needs to be implemented. Taking lisinopril is actually one of the recommended treatments. However, there are other treatments that you might not be on. I think that you need to schedule an appointment with a cardiologist right away to get this figured out. You will need additional testing to determine the cause of your left ventricular dysfunction and you will need the addition of medications to help slow or stop the worsening of this condition.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.